Transcendence measures and algebraic growth of entire functions

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

In this paper we obtain estimates for certain transcendence measures of an entire function f. Using these estimates, we prove Bernstein, doubling and Markov inequalities for a polynomial P(z,w) in ℂ2 along the graph of f. These inequalities provide, in turn, estimates for the number of zeros of the function P(z,f(z)) in the disk of radius r, in terms of the degree of P and of r. Our estimates hold for arbitrary entire functions f of finite order, and for a subsequence {n j } of degrees of polynomials. But for special classes of functions, including the Riemann ζ-function, they hold for all degrees and are asymptotically best possible. From this theory we derive lower estimates for a certain algebraic measure of a set of values f(E), in terms of the size of the set E.

Original languageEnglish (US)
Pages (from-to)103-145
Number of pages43
JournalInventiones Mathematicae
Volume170
Issue number1
DOIs
StatePublished - Oct 2007

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Transcendence measures and algebraic growth of entire functions'. Together they form a unique fingerprint.

  • Cite this